IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Robust Likelihood Methods Based on the Skew-"t" and Related Distributions

  • Adelchi Azzalini
  • Marc G. Genton
Registered author(s):

    The robustness problem is tackled by adopting a parametric class of distributions flexible enough to match the behaviour of the observed data. In a variety of practical cases, one reasonable option is to consider distributions which include parameters to regulate their skewness and kurtosis. As a specific representative of this approach, the skew-"t" distribution is explored in more detail and reasons are given to adopt this option as a sensible general-purpose compromise between robustness and simplicity, both of treatment and of interpretation of the outcome. Some theoretical arguments, outcomes of a few simulation experiments and various wide-ranging examples with real data are provided in support of the claim. Copyright 2007 The Authors. Journal compilation (c) 2007 International Statistical Institute.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL: http://www.blackwell-synergy.com/doi/abs/10.1111/j.1751-5823.2007.00016.x
    File Function: link to full text
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Article provided by International Statistical Institute in its journal International Statistical Review.

    Volume (Year): 76 (2008)
    Issue (Month): 1 (04)
    Pages: 106-129

    as
    in new window

    Handle: RePEc:bla:istatr:v:76:y:2008:i:1:p:106-129
    Contact details of provider: Postal: P.O. Box 24070, 2490 AB The Hague
    Phone: 31-70-3375737
    Fax: 31-70-3860025
    Web page: http://www.blackwellpublishing.com/journal.asp?ref=0306-7734
    Email:


    More information through EDIRC

    Order Information: Web: http://www.blackwellpublishing.com/subs.asp?ref=0306-7734

    No references listed on IDEAS
    You can help add them by filling out this form.

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:bla:istatr:v:76:y:2008:i:1:p:106-129. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing)

    or (Christopher F. Baum)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.